Alert archive / Indiana / River Flood Warnings in 2019

River Flood Warning 113, NWS Indianapolis, IN

February 21, 2019Delaware County, Randolph County, Indiana

NWS Indianapolis, IN issued this river flood warning at Feb 21, 2019, 8:49 PM EST for Delaware County, Randolph County, Indiana. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
Feb 21, 2019, 8:49 PM EST (01:49 UTC)
Expired
Feb 22, 2019, 12:48 PM EST
In force
16 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Delaware County, IN, Randolph County, IN

The radar

The Indianapolis radar (KIND), 114 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississinewa River at Ridgeville (RIDI3). The gauge peaked at 10.77 ft at Feb 21, 2019, 11:00 PM EST.

actionminormoderate51002/2202/23
Action stage
7 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03325519, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

512 
WGUS43 KIND 220149
FLWIND
Flood Warning
National Weather Service Indianapolis IN
849 PM EST Thu Feb 21 2019

...The National Weather Service in Indianapolis has issued a Flood 
Warning for portions of the following waterways in central and 
southern Indiana...

  Mississinewa River...

.Lowland flooding is developing near Ridgeville on the 
Mississinewa River as of Thursday evening.  Flooding is expected to 
affect agricultural land and possibly some roads very low and close 
to the river.  Flooding should end Friday morning.

Rain coming Friday night and Saturday may bring this location back 
into flood.  Stay abreast of the latest for updates on this event.


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.


INC035-135-220249-
/O.NEW.KIND.FL.W.0113.190222T0149Z-190222T1748Z/
/RIDI3.1.ER.190221T2347Z.190222T0300Z.190222T1148Z.UU/
849 PM EST Thu Feb 21 2019

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Mississinewa River near Ridgeville.
* until Friday afternoon.
* At  8:00 PM Thursday the stage was 10.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will rise to near 10.9 feet by this evening then 
  begin falling. It will fall below flood stage Friday morning.
* At 11.0 feet...Lowland agricultural flooding along CR 100 W just 
  north of the river.  High water affecting a small portion of River 
  Road just east of SR 1 and north of the river.  Water is within a 
  few feet vertically of the approaches to SR 1 bridge in western 
  Randolph county.

&&

LAT...LON 4026 8496 4024 8528 4038 8551 4041 8543
      4030 8527 4029 8495             

$$
1 follow-up statement
605 
WGUS83 KIND 220322
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1022 PM EST Thu Feb 21 2019

...A Flood Warning continues for portions of the following waterways 
in Indiana...

  East Fork White River...Mississinewa River...Wabash River...White 
  River...


.Flooding continues along portions of the lower Wabash and White 
Rivers in southwest Indiana, as well as along the East Fork White 
River at Seymour in south central Indiana.

Continued rounds of precipitation, heaviest in southern Indiana, have 
been the cause of the flooding.  Another round will be coming 
through Friday night and Saturday.  As of Thursday evening predicted 
rainfall for this event ranges from about six tenths of an inch along 
the upper Wabash River basin to 1.30 inches along the East Fork White 
River basin.  Rain will be heavier further south.  Many area rivers 
are forecast to exhibit renewed rises across central Indiana.

Flooding is currently affecting local and state roads, a small number 
of cabins, and considerable agricultural land.


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.


INC071-093-175-230322-
/O.CON.KIND.FL.W.0112.000000T0000Z-000000T0000Z/
/SERI3.1.ER.190220T2335Z.190221T1745Z.000000T0000Z.NO/
1022 PM EST Thu Feb 21 2019

The Flood Warning continues for
  The East Fork White River at Seymour.
* until further notice.
* At  8:45 PM Thursday the stage was 14.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* At 15.0 feet...Lowland agricultural flooding in progress.  County 
  road 725 N (near Rockford) floods.  Indiana 258 east of Cortland 
  may flood.  On December 8 2014...about an inch of water flowed over
  Reddington Street near the East Fork White River Bridge as the 
  river crested.

&&

LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
      3893 8604 3906 8587             

$$

INC027-051-083-125-230322-
/O.EXT.KIND.FL.W.0082.000000T0000Z-190302T2100Z/
/FREI3.2.ER.190207T0326Z.190212T1200Z.190302T0900Z.NO/
1022 PM EST Thu Feb 21 2019

The Flood Warning continues for
  The White River at Edwardsport.
* until Saturday March 02.
* At  7:00 PM Thursday the stage was 14.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday evening and continue to
  rise to near 17.2 feet by Thursday February 28.  It will fall below
  flood stage by Saturday March 02.
* At 17.5 feet...Flooding closes Old Vincennes Road.  High water 
  crosses SR 358 on the Daviess County side just west of the levee.  
  Flooding begins to affect higher bottomlands.  Residential property
  of river cabins begins to flood.

&&

LAT...LON 3885 8712 3877 8723 3855 8723 3855 8726
      3879 8729 3887 8715             

$$

ILC185-INC027-051-083-125-230322-
/O.CON.KIND.FL.W.0083.000000T0000Z-000000T0000Z/
/PTRI3.2.ER.190207T1846Z.190214T1600Z.000000T0000Z.NO/
1022 PM EST Thu Feb 21 2019

The Flood Warning continues for
  The White River at Petersburg.
* until further notice.
* At  9:30 PM Thursday the stage was 21.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will continue rising to near 21.1 feet by Wednesday 
  morning then begin falling.
* At 21.0 feet...During May 2008 and March 2011...flood waters recede 
  from State Road 257 south of Washington when Petersburg was 21 feet
  and falling and Shoals slightly below 15 feet and falling.  During 
  March 2011...White River was rising very slowly and Shoals dropped 
  to 14.7 feet and was leveling off.

&&

LAT...LON 3852 8722 3850 8729 3851 8744 3854 8744
      3855 8736 3853 8729 3856 8723   

$$

ILC185-INC051-083-230322-
/O.CON.KIND.FL.W.0084.000000T0000Z-000000T0000Z/
/HAZI3.2.ER.000000T0000Z.190215T1000Z.000000T0000Z.NO/
922 PM CST Thu Feb 21 2019

The Flood Warning continues for
  The White River at Hazleton.
* until further notice.
* There have been no observations in the last 24 hours.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...It is forecast to crest at 22.2 feet late tonight.
* At 22.0 feet...In agricultural season, extensive flooding of 
  bottomlands and some of the higher bottomlands is in progress.  
  High water surrounds Residents in river cabins.  Oil fields and 
  local roads flood.

&&

LAT...LON 3851 8744 3844 8760 3841 8773 3843 8773
      3852 8755 3854 8744             

$$

INC035-135-221748-
/O.CON.KIND.FL.W.0113.000000T0000Z-190222T1748Z/
/RIDI3.1.ER.190221T2347Z.190222T0300Z.190222T1148Z.UU/
1022 PM EST Thu Feb 21 2019

The Flood Warning continues for
  The Mississinewa River near Ridgeville.
* until Friday afternoon.
* At  9:00 PM Thursday the stage was 10.6 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will rise to near 10.9 feet by this evening then 
  begin falling. It will fall below flood stage Friday morning.
* At 11.0 feet...Lowland agricultural flooding along CR 100 W just 
  north of the river.  High water affecting a small portion of River 
  Road just east of SR 1 and north of the river.  Water is within a 
  few feet vertically of the approaches to SR 1 bridge in western 
  Randolph county.

&&

LAT...LON 4026 8496 4024 8528 4038 8551 4041 8543
      4030 8527 4029 8495             

$$

ILC033-101-INC083-153-230322-
/O.CON.KIND.FL.W.0061.000000T0000Z-190303T1800Z/
/HUTI2.1.ER.000000T0000Z.190301T1800Z.190303T0600Z.NO/
922 PM CST Thu Feb 21 2019

The Flood Warning continues for
  The Wabash River at Hutsonville Legacy Power Plant Site.
* until Sunday March 03.
* There have been no observations in the last 24 hours.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...It is forecast to crest at 18.0 feet Friday March 01 and
  will fall below flood stage by Sunday March 03.
* At 18.0 feet...Seep water occurs behind levees on Indiana side.  
  Hutson Creek begins to overflow from backwater.  Old Darwin Road 
  and a few rural roads in eastern Clark and Crawford counties in 
  Illinois are impassable.  Low agricultural land floods.

&&

LAT...LON 3930 8757 3923 8754 3912 8762 3914 8768
      3922 8762 3932 8763             

$$

ILC033-101-INC083-153-230322-
/O.CON.KIND.FL.W.0062.000000T0000Z-190303T1900Z/
/RVTI3.1.ER.190206T0211Z.190213T1630Z.190303T0700Z.NO/
1022 PM EST Thu Feb 21 2019

The Flood Warning continues for
  The Wabash River at Riverton.
* until Sunday March 03.
* At  9:00 PM Thursday the stage was 16.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will rise to near 16.8 feet by late tonight then 
  begin falling. It will fall below flood stage Sunday March 03.
* At 16.0 feet...Some agricultural lands underwater.  A few rural 
  roads in Crawford County, Illinois close as water backs up Minnow 
  Slough.  High water affects campground at Leaverton Park in 
  Palestine.  A few private roads near the Gill Township levee in 
  Sullivan County may flood.  Water level is at the top of most 
  makeshift levees.

&&

LAT...LON 3913 8761 3899 8748 3886 8750 3885 8756
      3898 8759 3913 8767             

$$

ILC047-059-185-193-INC051-083-129-230322-
/O.CON.KIND.FL.W.0064.000000T0000Z-000000T0000Z/
/MCRI2.2.ER.190208T0246Z.190215T2130Z.000000T0000Z.NO/
922 PM CST Thu Feb 21 2019

The Flood Warning continues for
  The Wabash River at Mount Carmel.
* until further notice.
* At  7:45 PM Thursday the stage was 24.1 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will continue rising to near 24.2 feet by late 
  tonight. Additional rises may be possible thereafter.
* At 24.0 feet...Extensive lowland flooding in progress.  Some mobile 
  homes must be moved if water rises higher.  Installation of flood 
  gate A at Mount Carmel is necessary.  Access to local camp sites 
  are blocked, but minimal impact to commercial activities because of
  gate closure.  In Wabash County Illinois, CR 1280 E and South 
  Division Street are flooded.  

&&

LAT...LON 3846 8765 3828 8781 3822 8794 3822 8800
      3827 8800 3847 8777             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Feb 21, 6:23 PM EST, 2 hours 26 minutes earlier.

Area forecast discussion, Feb 21, 6:23 PM EST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
623 PM EST Thu Feb 21 2019

.UPDATE...
The AVIATION Section has been updated below.

&&

.SYNOPSIS...
Issued at 229 PM EST Thu Feb 21 2019

High pressure will drift through the Ohio Valley tonight and Friday.
A strong low pressure system is expected to move through the area
over the weekend. In the wake of the system, high pressure will move
into the area for the early to middle parts of next week.

&&

.NEAR TERM /Tonight/...
Issued at 229 PM EST Thu Feb 21 2019

Model data suggest some warm advection/lift over a frontal system in
the Tennessee Valley may move into the far southern zones late
tonight. Majority of the model data keep the precipitation threat
generally near and south of the Ohio River, although there are a few
ensembles that bring the precipitation threat into the far south.
These solutions are in the minority at this time, so keep the
forecast dry tonight. There should be quite a bit of mid and high
level cloud tonight, based on upstream satellite.

Low level thicknesses suggest the GFS MOS lows tonight may be a
little on the cool side. Will nudge up the guidance a category.

&&

.SHORT TERM /Friday through Sunday/...
Issued at 229 PM EST Thu Feb 21 2019

Model data suggest the warm advection pattern will gradually
increase and shift north during Friday and Friday night, although
the better lift during these periods look to remain focused south of
the area closer to the low level jet axis. Will go with chance PoPs
on Friday afternoon over the south, and shift them north Friday
night.

Appears the highest precipitation threat will be on Saturday and
Saturday night, as a 60kt low level jet surges north in response the
ejecting upper trough over the Plains, and the passage of a cold
front Saturday night. Will go with high PoPs at those times. Progged
precipitable waters are close to climatological maxes on Saturday,
so heavy rainfall may become a threat, although a secondary branch
of the low level jet focused over the Tennessee Valley may end up
keeping the highest moisture farther south.

Deep layer shear becomes very high by Saturday afternoon and night,
although lapse rates remain quite poor during most of the day
Saturday. Somewhat steeper lapse rates may begin advecting into the
area by late Saturday afternoon and evening ahead of cold front. Due
to the very high deep shear and strong wind fields, potential exists
for high winds to mix down with any convection late Saturday
afternoon or Saturday evening near the cold front.

Appears the main precipitation threat will end with the frontal
passage late Saturday night, but may hang onto some PoPs for
light rain through Sunday morning in association with the passage
of the upper trough.

May eventually need headlines for wind in the post frontal zone
for late Saturday night into Sunday as progged mixing heights and
wind aloft suggests frequent gusts around 45 kts possible at those
times.

Progged low level thicknesses suggest the GFS MOS highs for Friday
may be a touch on the warm side. May bump them down slightly in that
period. Rest of the periods look OK for now. May see temperatures
spike into the low to mid 60s for a period Saturday evening ahead of
cold front.

&&

.LONG TERM /Sunday night through Thursday/...
Issued at 247 PM EST Thu Feb 21 2019

Although deterministic models have some timing issues, they are in
general agreement that an upper wave will drop southeast across the
lower Great Lakes in fast northwest flow aloft and during the middle
of next week. With confidence in any one model low, will use a combo
of ensembles and leave the blend PoPs as are. The blend suggests a
mix of rain or snow late Tuesday into Wednesday morning.

Good confidence in dry weather the rest of the period under the
influence of surface high pressure.

Normal to slightly below normal blend temperatures look reasonable.

&&

.AVIATION /Discussion for the 22/00Z TAF Issuance/...

Issued at 615 PM EST Thu Feb 21 2019

High pressure over the region will keep flying conditions at VFR
levels through the TAF period. Meanwhile, winds will gradually
veer from the northwest to southeast at 5 to 10 kts.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...JAS
NEAR TERM...JAS
SHORT TERM...JAS
LONG TERM....MK
AVIATION...TDUD
Hazardous weather outlook, Feb 21, 4:10 PM EST, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
410 PM EST Thu Feb 21 2019

INZ021-028>031-035>049-051>057-060>065-067>072-221100-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil,
Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington,
Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee,
Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon
410 PM EST Thu Feb 21 2019

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: No hazardous weather is expected at this time.

Discussion: High pressure will provide quiet weather.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Outlook: Thunderstorms are possible across the area Saturday
and Saturday night. A few severe storms are possible at this time.
Locally heavy amounts of rain are also possible on Saturday, mainly
across southern sections of central Indiana.

Windy conditions with gusts of 40 to 50 mph are possible late
Saturday night and Sunday.

Discussion: A strong low pressure system is expected to move through
this weekend. This system could bring thunderstorms Saturday and
windy conditions Sunday. A weaker weather system may bring some light
mixed precipitation to the area around Tuesday and Wednesday. Snow
accumulations are not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Severe storm spotters are encouraged to monitor future weather
statements regarding the severe threat on Saturday.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 2:04 PM ESTRiver Flood WarningINDLawrence, Martin5 days
Feb 22, 3:33 PM ESTHigh Wind WatchINDBoone, Carroll, Clinton, Delaware, Fountain, Hamilton and 18 more23 hr

Nearby

River Flood Warnings in Indiana, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.